Alert archive / Arkansas / Tornado Warnings in 1999

Tornado Warning 47, NWS Shreveport, LA

April 8, 1999Little River County, Arkansas

NWS Shreveport, LA issued this tornado warning at Apr 8, 1999, 10:11 PM CDT for Little River County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 1999, 10:11 PM CDT (03:11 UTC)
Expired
Apr 8, 1999, 11:15 PM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Little River County, AR

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 10:00 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1999-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 757 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1999-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
757 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WFUS1 KSHV 090312 RRA
TORSHV
ARC081-090415-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CDT THU APR 8 1999

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS

* UNTIL 1115 PM CDT

* AT 1011 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A TORNADO JUST WEST OF FOREMAN.  THE THUNDERSTORM
  CONTAINING THIS TORNADO WAS MOVING EAST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  WILL BE IN FOREMAN BY 1015 PM CDT.
  PEOPLE IN FOREMAN SHOULD TAKE COVER NOW.

IF YOU ARE CAUGHT OUTSIDE...GO TO A NEARBY STURDY BUILDING. AS A
LAST RESORT...TAKE COVER IN A CULVERT...DITCH OR LOW SPOT AND COVER
YOUR HEAD WITH YOUR HANDS.

4/9

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 8, 8:27 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 8, 8:27 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 PM CDT THU APR 8 1999

DRY LINE CURRENTLY EXTENDS FROM NORTHWEST AR TO JUST EAST OF
DALLAS...DONT THINK IT WILL GO MUCH FARTHER TONIGHT BEFORE
MOVING BACK WEST AND SURGE EAST AGAIN TOMORROW AFTERNOON AND
EVENING AS NEXT SYSTEM LIFTS OUT...LOOKS LIKE IT MAY MOVE A BIT
FARTHER EAST ON FRIDAY. STORMS ARE TRYING TO FORM ALONG THE DRY LINE
FROM NORTHWEST AR TO DALLAS...BUT ARE HAVING A HARD TIME SOUTH OF
THE RED RIVER...EXCEPT FOR THE STORMS AROUND DALLAS (WHICH ARE NOW ON
THE DECLINE). WILL NEED TO RAISE MIN TEMPS IN SOME AREAS...SINCE DRY
LINE WILL NOT MOVE MUCH FARTHER EAST. WILL ALSO ADJUST SKY CONDITION
IN A FEW PLACES.

IV

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:28 PM CDTSevere Thunderstorm WarningSHVSevier62 min
Apr 8, 9:36 PM CDTTornado WarningSHVSevier64 min

Nearby

Tornado Warnings in Arkansas, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.